Propranolol for Anxiety. Terrified.

Discussion in 'Support' started by JesseC, Oct 26, 2016.

tinnitus forum
    1. JesseC

      JesseC Member

      Tinnitus Since:
      10/2016
      Cause of Tinnitus:
      Loud Concert.
      Doctor gave me propranolol for anxiety. Absolutely terrified it will make tinnitus worse. . . Or even more terrified it eill cause pulsatile tinnitus. My tinnitus was caused by going to a loud concert on October 4th of this year. ENT and Audiologist appointment November 30th. Anxiety has been the biggest problem. The first 2 weeks I have almost no memory of because I was taking hydroxyzine for anxiety 2-3 times a day and it just made me loopy and out of it. I am so absolutely terrified of anti anxiety medicine making my tinnitus worse or giving me pulsatile. I have made slight progress this week.

      Not as much anxiety, trying to focus on my reaction to the tinnitus and not the tinnitus itself. Started eating and drinking a little more regularly. Just terrified and need support/suggestions.
       
    2. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      You are right to be careful with this stuff.
      Sometimes it works well for people at low doses. But it can lower your blood pressure significantly, and that can affect your ears. I had nausea, no energy, dizziness, and worst of all what appeared to be small Meniere's attacks because not enough blood was getting to my head (?). I think it made me susceptible to more ear damage even though I got off of it quickly. You should consider less risky solutions first.
      Try to find an anxiety drug with a low risk of ototoxicity. You can google or look here; I think someone posted a good link about it. Have you also tried supplements such as kava root, chamomile, etc? They can work too.

      As for me I take 1mg of klonopin a day. That stopped my panic attacks almost completely, and I have suffered seemingly no side effects. But klonopin isn't for everyone. It's a benzo, so it can also be a bit ototoxic, and can be habit forming (withdrawals can be brutal). But some people claim it helps with their T, which is a plus.
       
    3. JesseC

      JesseC Member

      Tinnitus Since:
      10/2016
      Cause of Tinnitus:
      Loud Concert.
      I take 500Mg of Magnesium every day, usually at night to help me sleep. I take up to 1Mg of Melatonin over the past couple of days. The Melatonin helps me get to sleep, but not stay asleep. I also have Valerian Root but I haven't given that a shot yet.
       
    4. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      Good that you are taking the mag and melatonin; both can help tinnitus. Valerian root may be helpful. I've never tried it but I know some people who have had benefit from it.
       
    5. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I share your fear/caution of anxiety meds.

      I suffer with anxiety and ocd. Inositol in particular is apparently helpful.

      Alternatives to look at are ..

      . Inositol
      . 5htp
      . Tryptophan
      . Chamomile
      . Mindfulness cbt
      . Yoga
      . Exercise
      . Multi b complex

      Re melatonin. You sound like youd be better off taking a slow release form of melatonin at night ?
       
      • Like Like x 1
      • Agree Agree x 1
    6. Zorro!
      Wtf

      Zorro! Member

      Like Deb said you should explore meditation and Cognitive Behavioral Therapy. Meditation and relaxation exercises helped me greatly with crippling anxiety in the short term (weeks) and CBT helped me keep it in check in the long term (months/year). It's all about calming down the limbic system (amygdala) and engaging the para-sympathetic nervous system. Look up how to stimulate the Vagus nerve. Here's a link to help you get started:

      http://breakingmuscle.com/health-medicine/the-vagus-nerve-an-unexpected-key-to-better-performance
       

Share This Page

Loading...
Similar Threads
  1. caldera9
    Replies:
    2
    Views:
    352
  2. amm12
    Replies:
    4
    Views:
    3,464
  3. Stina
    Replies:
    25
    Views:
    1,134
  4. GavH26
    Replies:
    41
    Views:
    5,099
  5. Karen H
    Replies:
    12
    Views:
    1,255
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.